It definitely is frustrating for both. My GI has been similarly honest. He once joked about
how he wished we could install a door on me so he could
open it up and look inside without having to order another test/procedure/scan. I had my pulmonary doctor bring up to me once how much back and forth there has to be when trying to control a flare. I was really happy he brought it up because I often feel like a burden when I'm constantly coming in with more issues that are difficult to solve, but he told me something to the effect of no, that's what happens when you have a disease like this and that there will be a time again when you don't have to focus on it or call like 20 times in a month lol. And I can say that he was right, just took a long time.
Some one once referred to steroids as the devils tic tacs and I have to say I've never heard a better name for them. They mess a lot up along the way. I used to have terrible heart palpitations with them and couldn't sleep for several days after starting them because it caused my heart rate to go down into the 30's and jolt me awake which always left me an emotional mess. I later found out I had a minor heart issue it was probably messing with. I would be super high emotionally in the beginning and then an all time low as I weened off.
Definitely a no judgement zone so share and ask away!